The Marshall Protocol Study Site Home

Search
   
Members

Calendar

Help

Home
Search by username
   Not logged in - Login | Register 


Do probiotics cause bloating?
 Moderated by: Dr Trevor Marshall  

New Topic

Reply

Print
AuthorPost
DianaB
inactive guest
 

Joined: Sun Apr 17th, 2005
Location: Vancouver, British Columbia Canada
Posts: 18
Status:  Offline
 Posted: Thu May 26th, 2005 17:23

Quote

Reply
I started taking probiotics 3 days ago (one capsule with each meal-acidophilus and bifidus) and since then have had a lot of stomach cramping and bloating. Is it possible it is from the probiotics or is this likely just another herx symptom and a case of bad timing?

DianaB



____________________
bartolla, rikettsia, clinical borrelia, tick bite and emg rash aprox 15 yrs ago,March/05 25mg pulsed mino,disc after 2 weeks, Benicar since 4/04/05 40mg/6-8 hrs, avoid sun/vit d, noirs 12d=38.4 25d=30.4, back on mino 25mg every 2nd day May 15/05
DaveW
member
 

Joined: Sat Jul 17th, 2004
Location:  Moose Jaw, Saskatchewan Canada
Posts: 497
Status:  Offline
 Posted: Thu May 26th, 2005 17:38

Quote

Reply
Hi Diana,

I am no expert on this, but I can share my personal experience. I have found that many brands/mixtures of probiotics have not settled on my stomach.

I suspect that the balance of bacteria that a particular mixture facilitates, may not be the optimum balance for every person's system. I once read that there are more different types of bacteria in a person's intestine, than there are stars in the galaxy! I suspect that our own "balance" is somewhat unique.

I had to shop to find a probiotic that I could handle, and I still have to take it in limited quantities (so it influences the balance of bacteria in my gut, but does not dominate it).

I purchase a powdered form, which is cheaper, and better allows me to control the qty of each dose.

I hope you can find something that works for you.

Regards,
- DaveW



____________________
Short List: CFS & Fibro, severe gastroparesis & chronic constipation, poor sleep, depression, anxiety,cognitive focus, memory, epilepsy, osteoporosis.
Barney
Support Team


Joined: Tue Dec 21st, 2004
Location: Rio Rancho, New Mexico USA
Posts: 3770
Status:  Offline
 Posted: Thu May 26th, 2005 18:22

Quote

Reply
DianaB,

I will share what I have found to be very good for me. I have never done well with antibiotics before MP. I went to the health food store and talked extensively with the lady there and she recommended the simpliest of acidophilus.

The brand name is NOW, it is Acidophilus Two Billion Highest Quality 100 capsules. It has no additivies. It cost $6.99 plus tax. I have had no bloating or cramping and it has helped me get along with the antibiotics of MP, both of them. I am in Phase 2.

Hope this will help you. Barney :D



____________________
Sarcoidosis, asthma, fibromyalga, diabetes, left kidney only. Started MP 1/1/05. Benicar only since 9/2007. 11/11/12 had a heart attack, 1 81mg asprin, diabetes blamed for this. Heart is regenerating new veins to replace the ones that died. Doing great.
kathleen
legacy member
 

Joined: Wed Jul 14th, 2004
Location: New York, New York USA
Posts: 352
Status:  Offline
 Posted: Fri May 27th, 2005 01:02

Quote

Reply
Dear Diana,

I have also had terrible bloating caused by some probiotics. I've tried different brands, and the one that doesn't bother me is Nature's Day Once Daily Primadophilus and Bifidus, enteric coated. It's in the fridge at the health food store. It costs $17.99 for 90 caps. Expensive but it's been helpful, and without causing trouble.

It's annoying and expensive to experimant and find the brand that's best for you, but for me it was worthwhile.

I haven't needed any probiotics lately, my bloating has improved alot since I've been on the MP, which is wonderful.

Best luck, Kathleen



____________________
CFS '86, LTD '86 (50 yrs old)pacemaker - total heart block '99 fatigue, cognitive, sleep, digestion, dysautonomia, weakness, headache, tinnitus, IC, new anemia 9/9/04 D,25 44 - D,125 76 4/05 D,25 24 4/05 Ben 40mg/6hrs, Mod Ph 2
ShrnHml
...


Joined: Sat Jul 17th, 2004
Location: St. Louis, Missouri USA
Posts: 814
Status:  Offline
 Posted: Sat May 28th, 2005 05:16

Quote

Reply
Hi Diana and Kathleen.......

How would I know that I need to take probiotics in the first place?

TIA.........Sharon



____________________
Neuroborreliosis, MP 3/05, 1,25D 62; 3/06 25D<4, ModPh2 12/05, Premarin, Effexor, stopped Benicar 1/07....no longer in study
Aussie Barb
foundation member


Joined: Thu Jul 22nd, 2004
Location: Australia
Posts: 19532
Status:  Offline
 Posted: Sat May 28th, 2005 05:59

Quote

Reply
Sharon,

some suffer from Irritable Bowel Symptoms of bloating and etc.. and find the Probiotics are helpful for relief of those symptoms..

see also this FAQ Won't I develop a yeast infection if I'm on antibiotics long-term?

Barb .....



____________________
♥Barb♥: Dx Inflammation - Endocrine Imbalance 2003| Depression| 24+ years not Dx| MP Aug04-Aug2010| barbliv @ hotmail.com | ABC of MP| Barb's Story|
H to the Izzo
inactive guest
 

Joined: Mon Sep 5th, 2005
Location: Vancouver, British Columbia Canada
Posts: 6
Status:  Offline
 Posted: Tue Sep 6th, 2005 17:28

Quote

Reply
Hi Diana,

I'm a new member from Vancouver!  I haven't started the Mp yet--waiting for blood work.  I also have the same problem...terrible bloating, gas and basically I always feel really puffy and fat.  I never thought it could be from my choice of Probitoics.  I use "Udo's brand" for Yeast Imbalance...thinking that I would have a yeast imbalance due to the antibiotics...maybe they are too strong?

Have you found a brand that is helpful?  If so, where?

Heather.



____________________
Rollergirl: PRE MP Lyme disease and Cat's Scratch Fever
Aussie Barb
foundation member


Joined: Thu Jul 22nd, 2004
Location: Australia
Posts: 19532
Status:  Offline
 Posted: Tue Sep 6th, 2005 19:27

Quote

Reply
Heather

Welcome to MP.com and thank you for posting.. see the FAQ What kind of probiotics should I use?

Barb ...



____________________
♥Barb♥: Dx Inflammation - Endocrine Imbalance 2003| Depression| 24+ years not Dx| MP Aug04-Aug2010| barbliv @ hotmail.com | ABC of MP| Barb's Story|
JudyBeauty
member


Joined: Sat Jul 17th, 2004
Location: Highland, Indiana USA
Posts: 198
Status:  Offline
 Posted: Tue Sep 6th, 2005 22:45

Quote

Reply
Hi Heather,

I noticed you asked a question about gainging weight on the MP. 

This is my opinion.  Try an stay away from grains and see if your stomach feels better.  My stomach always feels bloated and burpy and a over acid when I eat starchy grainy foods. This means bread or anything from wheat or any other grain.

The MP diet is supposed to be low carb.  If you follow a low carb no grain diet your stomach and weight loss should improve.  It's worth giving it a try.

I have started to lose weight on the MP.  I eat two to three servings of fruit,  meat and non starchy vegetables and day.  You can also have a serving of nuts and cheese.  Read lables on cheese to check to see if vitamin D has been added.  Actually you can have all the non starchy vegetables you want just limit the fat added.

Grains are very starchy and will quickly add up the carbs for the day.

Drink plenty of water.

Hope this helps.

Judy



____________________
CFS viral onset 1986 1-25D-53,25D-12 1/5 Noir's/D avoid July04/ Beni 3/22/05 40mg q6h Stop Benicar 4/23/05 Restart Beni 8/13/05,Valium

 Current time is 06:17



* We can help you understand chronic disease, but only your physician is licensed to give you medical care *

Powered by WowBB 1.7 - Entire site Copyright © 2004-2010 Autoimmunity Research Foundation, All Rights Reserved
Click here to view our PRIVACY POLICY
Page processed in 0.1103 seconds (8% database + 92% PHP). 17 queries executed.